U.S. doctors online nowAsk doctors free
A 19-year-old female asked:

Why am i spotting this reddish brown color. i came off the depo-provera shot about 5 months ago and i've been having unprotected sex.

1 doctor answer1 doctor weighed in
Dr. Andrea Brand
Specializes in Family Medicine
See a doctor: Unprotected sex 5 months after the last Depo-Provera shot could result in pregnancy. Infection is another possibility.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 24-year-old female asked:
Didnt get nxt Depo-Provera 8/2 got my period 11/12 then 12/16-19 now spotting again 12/22 been having unprotected sex is it Depo-Provera or something eles?
Dr. Ron Wright
23 years experience
Check preg test: Although it is likely bleeding due to having come off of depo, anyone having unprotected sex is at risk for pregnancy. Check a preg test and call you... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 18-year-old female asked:
Off Depo-Provera injection for 2months. I start my period sep1-5. I had unprotected sex sep5. 2 days later I started spotting lightly. Sep11 & nauseous. preg?
Dr. Mary David
Specializes in Obstetrics and Gynecology
Possible: It is possible but not likely that your symptoms are being caused by pregnancy. you would be expected to ovulate about 9/15 and would not be likely to... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 27-year-old female asked:
Depo provera (medroxyprogesterone) shot, after sex lately i spot, dark brown mucus-like spotting yesterday, today it was red but went away. When i wipe its faint pink.Why?
Dr. Rebecca Gray
Obstetrics and Gynecology 15 years experience
Likely normal: Irregular spotting with depo-provera is a common side effect, but bleeding after sex can also be a sign of other problems, including cervical cancer. ... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 19-year-old female asked:
I started depo provera on Jan.27 I didnt get 2nd shot because I didnt like it . I didnt get a period yet i had regular periods before. Ive been spotting almost everyday sometimes during sex colors pink and brown. Is this normal ?
Dr. Lauren Bickel
Specializes in Family Medicine
DepoProvera can cause many different bleeding patterns, often no period for several months, this could be normal, BUT when you are sexually active a s... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 20-year-old female asked:
I have brown/red discharge again. Im on the Depo-Provera shot for 4 months now, my next shot is nov. 3rd. How long does the spotting discharge last ?
Dr. Clarene Cress
Specializes in Pediatrics
By 12 months,, 50%: of women stop having menses with Depo, but the other 50% continue to have some spotting or irregular periods after that. The first 3 months are report... Read More
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Feb 19, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.